MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was returned for evaluation.In the condition the sample was received, the hydrogel was slightly tacky and the patch appears to have been folded and tightly rolled for insertion into a trocar.The sample was noted to have areas on the hydrogel side of the patch consistent with the hydrogel sticking and peeling away from the patch.It appears, that the user tightly rolled the patch with the hydrogel on the inside and the hydrogel stuck to the polypropylene side of the patch creating voids in the hydrogel barrier.Sticking of the hydrogel may present when the mesh is not properly hydrated.At this time it is unclear how long the patch was hydrated for, as reported it was a ¿quick dip.¿ additionally, the amount of time between hydration and rolling the patch is unclear.The ifu states the mesh should, ¿be completely immersed in sterile saline for no more than 1-3 seconds immediately prior to placement in order to maximize the flexibility of the prosthesis.The prosthesis must be rolled immediately after hydration about its long axis (lengthwise) with the bioresorbable coating inside to protect the bioresorbable coating." the evaluation does not find for any manufacturing anomalies.As the hydrogel separation was not reported as an out of the box condition, it appears that during preparation for use the patch was rolled tightly and it is possible that the hydrogel barrier came in contact with the polypropylene side of the patch causing the hydrogel to stick to the polypropylene creating the voids found in the as received condition.Inherently, if dry hydrogel should come in contact with a wet area; the dry hydrogel will pull moisture from the wet area causing the two sides to stick together.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that on (b)(6) 2017 a bard ventralight st hernia patch was being prepared for a laparoscopic ventral hernia repair procedure.As reported the user gave the patch a "quick dip in sterile water" and then rolled the patch hydrogel side in.The surgeon noted that the hydrogel "did not look right" and used another bard ventralight st hernia patch without issue to complete the case.There was no patient injury.Photos of the sample were provided.The sample appears to have been hydrated and rolled in preparation for insertion.There are visible voids in the hydrogel barrier.The sample was returned for evaluation.The sample evaluation confirms for separation of the hydrogel barrier.If implanted the separation of the hydrogel barrier could impact the ability of the device to perform as intended and could increase the risk of post operative complications for the patient.Therefore an mdr is submitted to document this event.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6711469
Report Number1213643-2017-00407
Device Sequence Number11140206
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632(17)180928(10)HUAV2297
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number5954600
Device Lot NumberHUAV2297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1